Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2019, 3:10 AM CDT for Terrell County, Texas. It took effect at Apr 17, 2019, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 3:10 AM CDT (08:10 UTC)
- In effect from
- Apr 17, 2019, 1:00 PM CDT
- Expired
- Apr 17, 2019, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS84 KMAF 170810 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 310 AM CDT Wed Apr 17 2019 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR THE MARFA PLATEAU, BIG BEND AREA, PRESIDIO VALLEY AND TERRELL COUNTY TEXAS FOR HUMIDITY LESS THAN 15 PERCENT...WINDS OF 15 TO 30 MPH AND VERY HIGH FIRE DANGER... .Critical weather and fuel conditions are expected Wednesday as west winds increase. TXZ079>082-172030- /O.UPG.KMAF.FW.A.0008.190417T1800Z-190418T0100Z/ /O.NEW.KMAF.FW.W.0008.190417T1800Z-190418T0100Z/ Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 310 AM CDT Wed Apr 17 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR HUMIDITY LESS THAN 15 PERCENT, WINDS OF 15 TO 30 MPH AND VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WIND...West 15 to 30 mph. * HUMIDITY...10 to 15 percent. * FIRE DANGER...Very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
1 follow-up statement
152 WWUS84 KMAF 171920 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 220 PM CDT Wed Apr 17 2019 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR THE MARFA PLATEAU, BIG BEND AREA, PRESIDIO VALLEY AND TERRELL COUNTY TEXAS FOR HUMIDITY LESS THAN 15 PERCENT...WINDS OF 15 TO 30 MPH AND VERY HIGH FIRE DANGER... .Critical weather and fuel conditions are expected to continue through early this evening as gusty west winds and low relative humidity persist. TXZ079>082-180100- /O.CON.KMAF.FW.W.0008.000000T0000Z-190418T0100Z/ Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 220 PM CDT Wed Apr 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR HUMIDITY LESS THAN 15 PERCENT, WINDS OF 15 TO 30 MPH AND VERY HIGH FIRE DANGER... * WIND...West 15 to 30 mph. * HUMIDITY...10 to 15 percent. * FIRE DANGER...Very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not throw cigarettes onto the ground or out of a moving vehicle. Keep vehicles on driving surfaces and do not drive through tall grass. Avoid activities that may produce outdoor flames or sparks. Accidental ignitions will have the potential to grow rapidly into dangerous wind-driven wildfires. && $$ 70
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 12:07 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 17, 12:07 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1207 AM CDT Wed Apr 17 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Dryline has retreated to be between and HOB-CNM and it will start
to move e early today as a strong upper low approaches. Surface
winds will have turned SW-W at all TAF sites by 12Z with the
initial increase in wind around 15Z from the W at 20kts then
increase again between 19Z-20Z to 25-30ktsG35-40kts. There is
enough mid-level moisture and cold mid-level temps for -SHRA or
virga to move into at least CNM/HOB with BKN100 at most all sites
by mid-late afternoon. Early evening winds will decrease some, but
still breezy with secondary surge of cool air/front around 09Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 84 60 77 52 / 0 10 10 10
Carlsbad 87 54 72 51 / 0 0 20 20
Dryden 84 59 86 58 / 0 0 0 10
Fort Stockton 88 57 78 54 / 0 0 10 10
Guadalupe Pass 77 52 64 48 / 0 0 20 10
Hobbs 85 50 72 46 / 0 0 10 10
Marfa 82 44 70 43 / 0 0 0 0
Midland Intl Airport 87 57 77 52 / 0 0 10 10
Odessa 86 56 77 51 / 0 0 10 10
Wink 89 53 77 51 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon to 9 PM MDT Wednesday for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning from noon to 9 PM MDT Wednesday for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Big Bend Area-Marfa Plateau-Presidio Valley-
Terrell.
&&Hazardous weather outlook, Apr 16, 2:23 PM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 223 PM CDT Tue Apr 16 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-171930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 223 PM CDT Tue Apr 16 2019 /123 PM MDT Tue Apr 16 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Elevated to near critical fire weather conditions are possible across the Guadalupe Mountains and Southeast New Mexico late this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected Wednesday across parts of the Trans Pecos and a Fire Weather Watch is in effect for Brewster, Presidio and Terrell counties. Strong winds are possible Wednesday and Wednesday evening in the Guadalupe and Delaware Mountains and a High Wind Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:14 AM CDT | Wind Advisory | MAF | Brewster, Culberson, Jeff Davis, Loving, Presidio, Reeves and 2 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.